Got my rituximab date! Help!

Just got my date for this and rang the ward to ask if I needed to have someone come with me or if I needed escorting home afterwards. Got a very surly nurse. She said in a very amazed voice 'No, you can come alone.'. Like I had asked a pathetic question. Then I said 'do I need someone to take me home?'. She sighed and said 'no, you don't need someone to take you home'. She was in the ward I will be in so I didn't want to say I disliked her attitude! But talk about unfriendly and not reassuring! Grrrr! Feeling a little nervous anyway and just a nicer tone of voice would have been so nice. Hey ho. She obviously doesn't have RA and is therefore not 'too nice'. I just needed to be sure.

28 Replies

oldestnewest
  • Hi Cathy,

    I was advised not to drive myself so got a lift in and someone to collect me. I think this was best. I'm sure that the rest of the team will be lovely, I found them extra nice and reassuring. I'm in Bournemouth. I've only had one infusion at the start of February and a fellow patient advised me to take the next day off work because it can be quite tiring. I took her advise and slept for most of the day. I took books, magazines and some food but they did offer a sandwich at lunchtime. It seems that the effect has been good, inflammatory indicators at an all time low and within normal range (amazing). I have had some strange burning pains in my feet and have a very stiff right ankle come on in the last 2 weeks but the consultant thinks this is the RA not a side effect of the Rituximab. Good Luck and I hope it works for you. Michele

  • Oh thank you Michele it is really good to hear your words. I am pinning so much hope on this drug and am relieved its finally happening but a bit scared too. I have heard a lot of good things about it and can't quite accept it is going to work for me. It seems too good to be true. Must be positive I guess.

  • I was apprehensive as well and it was fine. A long time to sit in a chair but worth it. It won't be instant - I was told 6 to 12 weeks and it was 12 weeks before the blood test showed the low inflammatory levels. Thinking of you and wishing you all the very best. Yes I try to be positive at all times, being tested a bit at the moment with the pains in my feet but hopefully things will settle down.

    Michele

  • I am surprised at how many of us experience foot pain yet it is not taken into account when assessing. I am sitting waiting for my breast examination and am thinking how next time I come here it will be for the ritux. I won't expect instant results tho and will be patient. Hope it does settle.

  • I had one cycle of Ritux and all was fine but my son took and fetched me as at the time I could not have driven anyway. Personally I would have someone for the trip home after the first one as we never know how we will respond. The first one is usually longer but you are sat in a chair and can move around accompanied by the drip stand. You should get a more detailed letter before you go in as each unit is different. Farm

  • Oh thank you for that and I will take your advice. I am so independent and if I can do things alone I will but if I do need some back up I will arrange that. I must learn to accept help sometimes I guess.

  • Our admission says, do not drive and arrange transport home. I think this is due to Piriton can make you drowsy .

    She sounds horrid , if she dies it again call her up on it ! Ok they are busy but you are the patient , the "centre of care"

    What a clown!

  • Thank you. Yes a clown. Clowns scare me! Xxx

  • Another one who needs to spend a little time brushing up on their bedside manner!

    They seem to get everywhere these days don't they.........?

    Can't comment on the rituximab I know nothing about it but I hope your hospital visit goes ok and just hope she improves her manner once you get there.

    All the best.

    Cruse

    XX

  • Oh thank you Cruse. I knew I would get some strength from you. Xx

  • Anytime Cathy,

    As Smithfield says concentrate your energy on you and forget that awful experience yesterday she may have had other things going on as well.Everyone deserves a second chance but if she does it again I would be inclined to let her have it.

    All the best with your treatment.

    Crusee

    XX

  • Not a good attitude but do not let her bother you, you have enough to deal with and it was a perfectly valid question.

    She might of been really busy or had a bad day . Forget about her she will have have forgotten about you by now.

    Concentrate your energy on yourself.xx

  • Thank you so much for caring and cheering me up. Just felt a bit wobbly talking to her. Better now.

  • As others have said, forget her, whatever her reason, there is no excuse for treating anyone like that. When I was on rituximab, I took a taxi home, I certainly wasn't fit to drive!! It's a long day, make sure that you have plenty of things to do. Unfortunately, I developed an allergic reaction to it, but I hope that it's the one for you.Best wishes, let us know how it goes. My xx

  • Thanks! Sorry to hear that. Hope you have found relief with another treatment. XXX

  • Have been on tocilizumab, my 4th biologic, for 6 weeks. Think it's beginning to work....fingers crossed! !!!

  • Hello Cathy. I'm sorry you were made to feel silly. Just know your questions were valid and you were absolutely right in asking. She is probably like that with everyone.

    I hope it all goes well.

    Sending happy rays of sunshine.☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀☀

    Cas xx

  • Thanks Cas. I do feel better now. So much stuff going on and feeling a bit fragile today. Xxx

  • 🌷Hang in there. It's going to be okay. 🌷

  • Oh thank you! I am smiling now! XX

  • Hi Cathy...like the others have said. I wouldn't have driven after Rituximab as I felt very drowsy and heady...probably the antihistamine...but having said that I was sat next to a man having the same treatment and he walked out as fresh as a daisy...with a 11hr flight the next day!!!! We are all different though. It's Shame you had that attitude from the nurse but I guess they're doing day in day out but they should still show some understanding obviously. Good luck in sure you'll be fine..let us know how you get on. 😊

  • I think that nurse is an exception to the rule. The first time I had RTX I had my mother in law with me, and I always either get picked up afterwards or get a cab home. In fact, the nursing staff always ask, without fail, how I am getting home. I know some people who drive themselves after but you are likely to feel tired and fuzzy headed. Especially so the first time when you're nervous anyway. You don't have to have someone with you for the actual infusion like I did the first time, as I've found other patients are happy to chat. Plus you will be drowsy from the piriton. Also, it takes a while before you feel the good effects. All the best to you.

  • Another thing.... Does this rituximab help with tiredness? I am on a cocktail of drugs for breast cancer and RA and because the cancer drug causes massive hot sweats at night I am now taking gabapentin which helps but they are really sleep inducing! Luckily I don't work now. I went to cinema other day and was really looking forward to it but I slept through half of it. £7 wasted! I can sleep at any time anywhere but not with anyone. Ugh did I say that?

  • Yes what did you say !!#

    It made me smile.xx

  • Good luck with treatment ! I would advice getting a lift home as can feel a bit spacey after treatment . You will probably be tired for a number of days and you may have some nausea but stick with it as makes a difference. Ps nurse may have been tired as treatment day is really busy for them as all patient need to be checked every 1/2 hr as well as infusion adjustment in between 😃

  • Thanks . yes I guess she was busy . but she should not say its OK to go home alone when its not entirely correct. She should advise me better. But I have forgotten her. Oh I love hearing how it will make a difference! I am prepared to put up with the post discomfort! I keep imagining 12 weeks from now and how I will feel. Thanks for your message I do appreciate them all so much.

  • Hi , I hope you get the results you want. Take a book , a snack , some hard sweets and a cardigan as you may get hot or cold. All the best let us know how it goes☺️

  • Thank you!

You may also like...